MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56140
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 21 aug 2024.It was reported that there was insufficient output.A 135x40cm ekosonic endovascular device was selected for a periacetabular osteotomy (pao) right leg and sheath to left groin procedure.Coolant was administered at 35ml/hr and drug was at 1mg/hr.Approximately 4 hours into therapy run time, there was a red x msd alarm followed by an ekos waves and red x alarm.The nurse confirmed that the msd was properly seated.No bent pins or fluid ingress were noted.Toggle switch was turned off for 30 seconds, and the nurse pressed start.The alarm returned with box with red x ekos waves.All msd groups disabled.The nurse went through checking msd again.It was decided to run the catheter as a plain infusion catheter to complete the procedure.There were no patient complications reported.However, device analysis revealed the drug luer was cracked and leaking.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the ekos device was returned for analysis.The ekos device was observed visually for abnormalities, and it was found that the ultrasonic core (usc) was significantly kinked approximately 2cm from the luer barb and appeared to have charred wiring.The infusion catheter (ic) was significantly kinked at approximately 29cm and 37cm from the strain relief.Additionally, the drug luer was cracked.The device was leak tested, and it was found that the device leaked from the drug luer where the cracking was present.The device was tested for functionality on the cu4.0 console, and an e311 alarm, indicating all ultrasonic groups disabled appeared 30 seconds into therapy.The reported event of the error alarm was confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20129618
Report Number2124215-2024-55002
Device Sequence Number18013034
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-56140
Device Catalogue Number500-56140
Device Lot Number8035269352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown